Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 23, NWS St. Louis, MO

July 7, 2025Madison County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 7, 2025, 2:49 PM CDT for Madison County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2025, 2:49 PM CDT (19:49 UTC)
Expired
Jul 7, 2025, 6:30 PM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Madison County, MO

The radar

The Paducah radar (KPAH), 143 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:52 PM CDTFLASH FLOOD4 Nw Buckhorn, MOCorrects previous flash flood report from 4 NW Buckhorn. Fredrock Glampground has received 4 inches of rain in 1.5 hours. The rise on Twelvemile Creek overtopped a private bridge and made portions of the campground inaccessible.
Jul 7, 3:52 PM CDTFLASH FLOOD4 Nw Buckhorn, MOFredrock Glampground has received 4 inches of rain in 1.5 hours. This resulted in high waters on Twelvemile Creek, nearly covering a nearby bridge. The campground also reported standing water in their pipelines which they told us has happened before but not of
Jul 7, 5:00 PM CDTFLASH FLOOD3 Ese Saco, MOAn eyewitness reported a wall of water rushing down the creek. Portions of their property are inaccessible due to road washouts. Rain gage measured 5 inches before it overflowed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1408 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WGUS53 KLSX 071949
FFWLSX
MOC123-072230-
/O.NEW.KLSX.FF.W.0023.250707T1949Z-250707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
249 PM CDT Mon Jul 7 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Southern Madison County in southeastern Missouri...

* Until 530 PM CDT.

* At 249 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marquand, Buckhorn and Saco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
      3732 9024 3731 9035 3732 9055

FLASH FLOOD...RADAR INDICATED

$$

Kimble
3 follow-up statements
261 
WGUS73 KLSX 072057
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
357 PM CDT Mon Jul 7 2025

MOC123-072230-
/O.CON.KLSX.FF.W.0023.000000T0000Z-250707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MO-
357 PM CDT Mon Jul 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS 
AFTERNOON FOR SOUTHERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...

At 357 PM CDT, flash flooding was reported near the Twelvemile 
Creek. More than 4 inches of rain has fallen with rapid rises on the 
creek.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Marquand, Buckhorn and Saco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
      3732 9024 3731 9035 3732 9055

FLASH FLOOD...OBSERVED

$$

Kimble
505 
WGUS53 KLSX 072227
FFWLSX
MOC123-072330-
/O.EXT.KLSX.FF.W.0023.000000T0000Z-250707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
527 PM CDT Mon Jul 7 2025

The National Weather Service in St Louis has extended the

* Flash Flood Warning for...
  Southern Madison County in southeastern Missouri...

* Until 630 PM CDT.

* At 527 PM CDT, flash flooding remained ongoing along Twelvemile 
  Creek. Although rain has ended, it will take some time for waters 
  to recede.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marquand, Buckhorn and Saco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
      3732 9024 3731 9035 3732 9055

FLASH FLOOD...OBSERVED

$$

Kimble
630 
WGUS73 KLSX 072328
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
628 PM CDT Mon Jul 7 2025

MOC123-072338-
/O.EXP.KLSX.FF.W.0023.000000T0000Z-250707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison MO-
628 PM CDT Mon Jul 7 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT THIS EVENING FOR 
SOUTHERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...

Flood waters are receding. Additional flooding is not expected. 
Please continue to heed remaining road closures.

&&

LAT...LON 3746 9055 3746 9014 3738 9015 3731 9015
      3732 9024 3731 9035 3732 9055

$$

Kimble

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:48 PM CDT, 2 hours 1 minute earlier. Its key messages:

  • Scattered thunderstorms are possible mainly this afternoon across the eastern Ozarks. They are not expected to be as strong as Sunday's storms.
  • Another round of strong to isolated severe storms is possible on Tuesday. Isolated gusty winds up to 60 mph and locally heavy rain are the threats on Tuesday.
Area forecast discussion, Jul 7, 12:48 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1248 PM CDT Mon Jul 7 2025

.KEY MESSAGES...

- Scattered thunderstorms are possible mainly this afternoon
  across the eastern Ozarks. They are not expected to be as strong
  as Sunday's storms.

- Another round of strong to isolated severe storms is possible on
  Tuesday. Isolated gusty winds up to 60 mph and locally heavy
  rain are the threats on Tuesday.

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 407 AM CDT Mon Jul 7 2025

The "cold front" is difficult to discern in surface obs this
morning, however there is a pressure trough which lies generally
along the I-70 corridor.  Short range guidance shows it sagging
south today as a weak high pressure system moves across the Upper
Midwest and pushes somewhat drier air south into eastern Missouri
and central and southern Illinois.  The lower humidity will be
noticeable across northeast Missouri and west central/south central
Illinois, but temperatures will be very similar to Sunday's ranging
from the mid 80s to around 90.  The lower dew point temperatures are
expected to lead to lower instability this afternoon, particularly
north of I-70 where RAP MLCAPE values are hard pressed to break 1000
J/Kg. However, 1500-2000 J/Kg MLCAPE values are forecast by the RAP
farther south across the eastern Ozarks, and this is where the
best chance for thunderstorms is today.  Most short range guidance is
not particularly bullish on developing thunderstorms this afternoon
so have limited PoPs to 30-40 percent.

Models are developing an MCS over South Dakota or Nebraska late this
afternoon or early this evening.  The MCS drops southeast into
western Iowa and northwest Missouri late in the evening into the
overnight hours.  There are speed and strength differences in how
each model handles the MCS tonight, but a few bring the dissipating
storms into central and northeast Missouri after 09Z tonight.  There
may be some gusty winds associated with the outflow boundary should
this occur, but severe gusts are not expected.

Carney

&&

.LONG TERM...  (Tuesday through Sunday)
Issued at 407 AM CDT Mon Jul 7 2025

The upper level pattern shifts slowly Tuesday and Wednesday with the
upper level ridge over the Desert Southwest and a long wave trough
drifting east through the Central U.S. into the Ohio Valley. The
trough axis is forecast to pass over Missouri and Illinois Tuesday
into Tuesday evening.  Synoptic scale lift with the trough as well
as low level moisture convergence ahead of the 850 trough will
produce another round of convection Tuesday afternoon and evening
which should be more widespread than today's. Most guidance focuses
the convection along and east of the Mississippi River Tuesday
afternoon, which makes sense given the trough axis is forecast to be
stretching from west central Illinois into central/east central
Missouri at that time.  However, small differences in the speed of
the trough will change the position of the best forcing, which would
produce convection farther west or east than the current forecast.
The GFS continues to look like it's contaminated by convective
feedback, but the extended RAP looks clean with MLCAPE reaching 2500-
3000 J/Kg Tuesday afternoon/evening.  This may be a higher-end value
as the LREF shows about that much CAPE at the 75th percentile.  0-
6km shear is not very impressive at ~20kts, but those levels of
instability and shear will be capable of sustaining marginally
severe clusters and inverted V forecast soundings will be conducive
to wet microbursts. Precipitable Water values will be near 2 inches,
and warm cloud depths will be in excess of 12,000ft as well, so
locally heavy rain will continue to be possible Tuesday afternoon
and evening.

Weak northwest flow aloft on Wednesday will transition to more zonal
Thursday and Friday with a series of waves moving across the Upper
Midwest.  Guidance shows the energy from these waves staying north
of the forecast area so our convection will likely be driven
primarily by daytime heating lingering outflow boundaries, and weak
overnight low level jets.  It will be tough to find a time during
that period where there is NO chance for rain, but coverage through
that period is not expected to be greater than isolated to widely
scattered (20-30%). A stronger short wave will move along the
U.S./Canada border on Saturday and Sunday, driving a surface cold
front through the Northern Plains into Iowa and northern Missouri.
The front could make it as far south as the I-70 corridor by Sunday
afternoon and be a focus for more widespread (40-50%) storms.
Guidance continues to show seasonably warm temperatures and humid
conditions, typical for early to mid July.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1232 PM CDT Mon Jul 7 2025

Despite the dry forecast at all but KUIN (PROB30), there are
several caveats to what is an uncertain forecast with respect to
point-specific impacts. What is essentially a washed out cold
front over southeastern MO and southwestern IL will be the primary
focus for afternoon/evening thunderstorm potential. Then, another
area in question is central MO, where isolated showers and perhaps
a thunderstorm or two is being supported by ascent from mid/upper
level vorticity.

The best potential for thunderstorms will ride along the surface
boundary south of the terminals this afternoon. The one exception
will be central MO, where trends will have to be monitored, but as
of now, showers have remained north of KCOU/KJEF with Little
indication that it will move much further south. KUIN's PROB30
addresses the potential that isolated/widely scattered
thunderstorms impact areas of northeastern MO and west-central IL
between late morning/early afternoon Tuesday as a weakening
complex progresses southeast out of the Plains. Considering the
summer pattern, each round will dependent on the prior round,
which results in a higher degrees of uncertainty at any given
point. That said, better probabilities for thunderstorms will be
near the end or just beyond the 24 hour TAF period Tuesday, when
additional convection redevelops and present potential for broader
coverage in scattered thunderstorms. Until then, VFR is favored.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 4:14 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
414 AM CDT Mon Jul 7 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
414 AM CDT Mon Jul 7 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms are possible today and early this evening,
primarily across the eastern Ozarks. More storms are possible late
tonight in parts of central and northeast Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms across the area Tuesday through
Sunday. The highest chance will be on Tuesday afternoon and early
evening when a few storms may produce strong winds and locally heavy
rain for brief periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Carney

In the hours before

Local storm report, Jul 7, 10:42 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1042 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     Caseyville              38.64N 90.03W
07/06/2025                   St. Clair          IL   911 Call Center

            Multiple reports of trees and wires down
            around Caseyville.

&&

Pfahler
Local storm report, Jul 7, 10:43 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1043 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Tstm Wnd Dmg     2 S Collinsville        38.66N 90.00W
07/06/2025                   St. Clair          IL   911 Call Center

            Reports of wires down around Collinsville.

&&

Pfahler
Local storm report, Jul 7, 10:55 AM CDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1055 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Flash Flood      Ramsey                  39.14N 89.11W
07/06/2025                   Fayette            IL   Emergency Mngr

            A home in Ramsey saw significant basement
            flooding, including walls being knocked down
            by flood waters. LSR time is approximate.

&&
Local storm report, Jul 7, 11:22 AM CDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1122 AM CDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tornado          2 SSW Bayle City        39.08N 89.18W
07/06/2025                   Fayette            IL   NWS Storm Survey

            A brief EF-0 tornado occurred near Bingham,
            IL causing damage to a few farm outbuildings
            and crops. Video evidence confirmed the
            tornado.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:35 PM CDTSevere Thunderstorm WarningLSXCallaway40 min
Jul 7, 4:10 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage43 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.